Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 67, NWS Charleston, WV

June 23, 2015Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2015, 8:04 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 8:04 PM EDT (00:04 UTC)
Expired
Jun 23, 2015, 8:30 PM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Dickenson County, VA

The radar

The Jackson,KY radar (KJKL), 104 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1749 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1749 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS51 KRLX 240004
SVRRLX
VAC027-051-240030-
/O.NEW.KRLX.SV.W.0067.150624T0004Z-150624T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
804 PM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DICKENSON COUNTY IN VIRGINIA...
  SOUTHWESTERN BUCHANAN COUNTY IN VIRGINIA...

* UNTIL 830 PM EDT

* AT 804 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BREAKS INTERSTATE...
  AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRUNDY...HAYSI...BREAKS INTERSTATE...JOHN FLANNAGAN LAKE...
  DAVENPORT AND VANSANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3722 8240 3728 8234 3728 8232 3730 8231
      3736 8222 3720 8194 3704 8212 3704 8217
      3703 8219
TIME...MOT...LOC 0004Z 312DEG 16KT 3726 8227 

$$

12
2 follow-up statements
123 
WWUS51 KRLX 240016
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
816 PM EDT TUE JUN 23 2015

VAC027-051-240030-
/O.CON.KRLX.SV.W.0067.000000T0000Z-150624T0030Z/
DICKENSON VA-BUCHANAN VA-
816 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN DICKENSON AND SOUTHWESTERN BUCHANAN COUNTIES...

AT 815 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HAYSI...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
GRUNDY...HAYSI...BREAKS INTERSTATE...JOHN FLANNAGAN LAKE...DAVENPORT
AND VANSANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3722 8240 3728 8234 3728 8232 3730 8231
      3736 8222 3720 8194 3704 8212 3704 8217
      3703 8219
TIME...MOT...LOC 0015Z 323DEG 20KT 3718 8221 

$$

12
151 
WWUS51 KRLX 240030
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EDT TUE JUN 23 2015

VAC027-051-240039-
/O.EXP.KRLX.SV.W.0067.000000T0000Z-150624T0030Z/
DICKENSON VA-BUCHANAN VA-
830 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKENSON AND
SOUTHWESTERN BUCHANAN COUNTIES WILL EXPIRE AT 830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING IS ALLOWED TO EXPIRE. HOWEVER SMALL 
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3722 8240 3728 8234 3728 8232 3730 8231
      3736 8222 3720 8194 3704 8212 3704 8217
      3703 8219
TIME...MOT...LOC 0027Z 312DEG 16KT 3718 8221 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:29 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 23, 7:29 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT TUE JUN 23 2015

.SYNOPSIS...
COLD FRONT DROPS SOUTH TONIGHT. TEMPERATURES SHOULD BE COOLER FOR
THE WEEKEND. ANOTHER FRONT WILL ARRIVE THURSDAY AND MEANDER BACK
AND FORTH ACROSS THE AREA INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
COLD FRONT AT 2230Z GENERALLY STRETCHED EAST TO WEST ALONG A LINE
FROM KCKB TO JUST NORTH OF KCRW...ALMOST INTO KHTS. BEHIND THE
FRONT...DRIER WEATHER...AND A GRADUAL CLEARING TAKING HOLD. COULD
BE SOME PATCHY FOG DEVELOPMENT TONIGHT PARTICULARLY WHERE RAIN
OCCURRED...BUT COULD ALSO STILL BE ENOUGH OF A PUFF REMAINING IN
THE AIR TO PREVENT ANYTHING TOO WIDESPREAD.

STORM WATCH DROPPED ACROSS MUCH OF SOUTHEAST OHIO...AND WILL
CONTINUE TO BE DROPPED AS COLD FRONT CONTINUES TO SAG SOUTHWARD.

PREVIOUS DISCUSSION FOLLOWS...
SEVERE THUNDERSTORM WATCH 343 NOW IN EFFECT.

CONVECTION IS A TAD SLOW TO GET GOING...BUT GETTING CLOSER TO THE
UPPER 80S CONVECTIVE TEMPERATURE AND LOW LEVELS CONTINUE TO
DESTABILIZE. LOOKING AT 1000-700MB LAPSE RATES IN THE 8C/KM RANGE
DURING PEAK HEATING AROUND 21Z. BULK SHEAR VECTORS ARE WEST
NORTHWESTERLY AROUND 35KTS...LENDING TO SOME CELL
ORGANIZATION...ESPECIALLY ALONG THE COLD FRONT THAT WILL CONTINUE
TO PUSH SOUTHEAST AS IT NOW APPROACHES CMH.

MODELS ARE AGGRESSIVE WITH THE CLEARING OF THE COLD FRONT...BUT
THIS TYPICALLY NEEDS TO BE WATCHED AS IT ENCOUNTERS THE SPEED
BUMP TO THE EAST. SO THAT...COMBINED WITH THE LOSS OF
HEATING...EXPECTING TO BE ABLE TO LOSE THE CONVECTION IN A TIMELY
MANNER AS WE PROGRESS THROUGH THE EVENING.

LOW LEVEL MOISTURE EXPECTED TO HANG UP IN THE SOUTHERN MOUNTAINS
AND COAL FIELDS HEADING INTO TONIGHT.

EXPECTING A DRIER DAY WEDNESDAY WITH LOWER HUMIDITIES IN THE
850-650MB RANGE. KNOCK TEMPERATURES DOWN A BIT FROM PREVIOUS DAYS
HIGH TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
UNSETTLED WEATHER RETURNS THURSDAY AND THURSDAY NIGHT AS ANOTHER
FRONT APPROACHES OUR AREA FROM THE NORTHWEST. A WEST TO NORTHWEST
FLOW ALOFT WITH UPPER DISTURBANCES WILL KEEP THIS FRONT ACTIVE AS
IT SLOWLY DROPS INTO THE NORTHERN AREAS BY FRIDAY. SO EXPECT
SHOWERS AND STORMS DEVELOPING WITH THE FRONT TO DROP SOUTHEAST
INTO MAINLY OUR NORTHERN PORTIONS THURSDAY AND MOST AREAS THURSDAY
NIGHT. EXPECT HOT AND HUMID CONDITIONS IN THE SOUTH THURSDAY WITH
THE MOST SUNSHINE...AND SOMEWHAT COOLER AIR IN THE NORTH WITH MORE
CLOUDS AND SHOWERS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE FRONT WILL CONTINUE SLOWLY SOUTH AND EAST ACROSS THE AREA
FRIDAY AND FRIDAY NIGHT...WITH SHOWERS AND STORMS LIKELY...EVEN
BEHIND THE FRONT THANKS TO A CONTINUED ONSLAUGHT OF UPPER
DISTURBANCES. TEMPERATURES WILL CONTINUE TO MODIFY WITH SOME
COOLER AIR FILTERING INTO THE NORTH BEHIND THE FRONT...AND EVEN
AHEAD OF THE FRONT DUE TO THE CLOUDS AND SHOWERS.

ALTHOUGH THERE MAY BE A BRIEF RESPITE FRIDAY NIGHT...THE MODELS
HAVE ANOTHER FRONT COMING ACROSS THE OHIO VALLEY ON
SATURDAY/SUNDAY...WITH YET ANOTHER ONE MONDAY NIGHT. THIS WILL
RESULT IN LIKELY POPS SATURDAY AND SATURDAY NIGHT AND MORE POPS
MONDAY. IN GENERAL...THIS PERIOD WILL BE QUITE UNSETTLED WITH
MODERATE TEMPERATURES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
00Z WEDNESDAY THROUGH 00Z THURSDAY...

COLD FRONT...AT 2330Z...GENERALLY ALONG A LINE FROM KHTS TO KCRW
TO KEKN. OUT AHEAD OF THIS FRONT...THUNDERSTORMS...WITH HEAVY
RAIN...GUSTY WINDS...AND SMALL HAIL CONTINUE...WITH BRIEF MVFR AND
IFR CONDITIONS. LINE OF CONVECTION SHOULD CLEAR THE MOUNTAINS OF
WEST VIRGINIA AFTER 02Z.

PROBLEM TONIGHT THEN CONCERNS FOG DEVELOPMENT. MOST TERMINALS
RECEIVED RAIN TODAY FROM CONVECTION...AND WITH CLEARNING STARTING
TO OCCUR ACROSS THE NORTH...COULD SEE MVFR/IFR FOG DEVELOPMENT
TONIGHT. ANY FOG WILL LIFT AFTER 12-13Z FOR A RETURN OF VFR
CONDITIONS AREA WIDE WITH LIGHT SURFACE WINDS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF COLD FRONT AND DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS COULD VARY. AMENDMENTS AND TEMPOS
LIKELY. FOG DEVELOPMENT AND EXTEND OF FOG IN QUESTION TONIGHT.

.AFTER 00Z THURSDAY...
IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH FRIDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...SL/26
SHORT TERM...JMV
LONG TERM...FB/JMV
AVIATION...SL
Hazardous weather outlook, Jun 23, 1:31 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT TUE JUN 23 2015

OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>040-046-047-241745-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
131 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-VAZ003-004-241745-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-
131 PM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. DAMAGING
WINDS ARE THE MAIN THREAT...WITH LARGE HAIL ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 23, 5:29 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT TUE JUN 23 2015

WVZ046-232230-
POCAHONTAS-
529 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POCAHONTAS
COUNTY...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF MILL
CREEK...OR 12 MILES NORTH OF CASS SCENIC RAILROAD...MOVING EAST AT 60
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DURBIN AND BARTOW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL WEST VIRGINIA.

LAT...LON 3858 7966 3854 7967 3852 7966 3851 7968
      3848 7970 3853 7991 3856 7986 3863 7985
      3864 7983 3871 7980 3870 7974 3868 7974
      3869 7971 3866 7969 3869 7966 3868 7963
      3866 7964 3866 7962 3862 7962
TIME...MOT...LOC 2128Z 283DEG 51KT 3863 7991

12
Special weather statement, Jun 23, 6:16 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT TUE JUN 23 2015

WVZ008-014>016-027-232300-
CLAY-KANAWHA-ROANE-JACKSON-PUTNAM-
616 PM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROANE...
CENTRAL PUTNAM...NORTHWESTERN CLAY...SOUTHEASTERN JACKSON AND
NORTHERN KANAWHA COUNTIES...

AT 615 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES EAST OF KENNA TO WINFIELD...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...WINFIELD...SOUTH CHARLESTON...DUNBAR...
SISSONVILLE...ELEANOR...CLENDENIN...POCA...AMMA...COAL FORK...
WALLBACK...ELKVIEW...CROSS LANES...PINCH...BIG OTTER...KENNA...TEAYS
VALLEY...BANCROFT AND HARMONY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL WEST VIRGINIA.

LAT...LON 3875 8151 3866 8116 3864 8116 3863 8112
      3864 8110 3864 8106 3861 8097 3859 8097
      3860 8096 3858 8093 3857 8093 3827 8154
      3851 8201
TIME...MOT...LOC 2215Z 294DEG 25KT 3868 8151 3852 8185

12
Local storm report, Jun 23, 6:40 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             1 NW WOLF PEN           37.55N  81.61W
06/23/2015  E0.88 INCH       WYOMING            WV   PUBLIC

            NUMEROUS REPORTS OF DIME AND NICKEL SIZED HAIL BETWEEN
            605 AND 626 PM.

&&

EVENT NUMBER RLX1501414

WOLFE
Special weather statement, Jun 23, 7:02 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT TUE JUN 23 2015

WVZ015-027-036>038-232345-
CLAY-WEBSTER-NICHOLAS-KANAWHA-FAYETTE-
702 PM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NICHOLAS...CLAY...
NORTHWESTERN FAYETTE...SOUTHERN WEBSTER AND CENTRAL KANAWHA
COUNTIES...

AT 701 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BIG OTTER TO NEAR SOUTH
CHARLESTON...AND MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...SUMMERSVILLE...CLAY...JEFFERSON...SOUTH CHARLESTON...
DUNBAR...MONTGOMERY...CHESAPEAKE...MARMET...ANSTED...BELLE...
CLENDENIN...CEDAR GROVE...EAST BANK...GLASGOW...SMITHERS...GAULEY
BRIDGE...PRATT...CAMDEN-ON-GAULEY AND CRAIGSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL WEST VIRGINIA.

LAT...LON 3834 8032 3834 8035 3833 8035 3807 8128
      3836 8182 3859 8095 3858 8093 3851 8088
      3856 8079 3852 8074 3853 8072 3838 8025
TIME...MOT...LOC 2301Z 297DEG 32KT 3855 8095 3836 8167

12
Local storm report, Jun 23, 7:08 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 W KEYSTONE            37.41N  81.48W
06/23/2015  E1.00 INCH       MCDOWELL           WV   PUBLIC

            QUARTER SIZE HAIL REPORTED.

&&

EVENT NUMBER RLX1501415

WOLFE
Special weather statement, Jun 23, 7:35 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
735 PM EDT TUE JUN 23 2015

VAZ003-004-WVZ033-240015-
BUCHANAN-DICKENSON-MCDOWELL-
735 PM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
DICKENSON...BUCHANAN AND SOUTHWESTERN MCDOWELL COUNTIES...

AT 735 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF ARGO TO NEAR VIRGIE...AND MOVING
SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GRUNDY...HAYSI...JOHN FLANNAGAN LAKE...BREAKS INTERSTATE...WAR...BIG
ROCK...BRADSHAW...JOLO...OAKWOOD...ROSEANN...VANSANT...CUCUMBER AND
STACY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3723 8246 3727 8235 3740 8216 3741 8193
      3726 8147 3726 8150 3723 8151 3721 8156
      3720 8168 3724 8173 3720 8176 3717 8186
      3715 8228
TIME...MOT...LOC 2335Z 295DEG 29KT 3739 8195 3736 8262

12

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.